MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Pma/510(k) #k160229.
 
Event or Problem Description
"as per complaint form": they tried to push the needle a few times more.In this case needle has been warped.Than they decided to opened new product.
 
Event or Problem Description
They tried to push the needle a few times more.In this case needle has been warped.Than they decided to opened new product.
 
Additional Manufacturer Narrative
Pma/510(k) #k160229.Complaint device was not returned therefore a document based review will be performed.Prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1628591 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1628591.The notes section of the instructions for use,which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site".There is evidence to suggest that the customer did not follow the instructions for use in relation to the use of the stylet.A definitive root cause could not be determined from the available information.A possible root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.This could have caused the needle puncturing problem which in turn may have led to the distal part of the needle becoming warped.Complaint is confirmed based on customer's testimony and images provided.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9552469
Report Number3001845648-2020-00011
Device Sequence Number11295970
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)220704(10)C1628591
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2022
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Device Lot NumberC1628591
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1